Doctor insights on:
Relationship Between Heart Attacks And Prednisone
Since I was put on Prednisone 3 days ago I have bouts of my whole body pulsing my head feels like it explode I am scared I will have a heart attack?
Prednisone: Prednisone can certainly have the side effects you describe. It will not cause you to have a heart attack. It makes some people feel very nervous, like they can't sit still or they are shaking inside yet when they look at their hands they are not shaking. I would talk to the physician who gave you this medicine to make sure you need it, but do not stop it on your own. ...Read more
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
NSAIDS cause increased risk of Heart attack and stroke, even with short-term use, according to many sources. Does Prednisone and Prednisolone also?
Risk/ benefit: NSAID's do have many risks, but incidence of heart attacks and strokes are quite low indeed, the side effects can usually be mitigated or prevented. Steroids possess numerous side effects, far too many to list here, but the profile is different from NSAID's in many respects. All meds, even tylenol (acetaminophen) have risks. Follow your doctor's recommendations. ...Read more
Unknown: Researchers have found an association between low vitamin d in women and heart attack. An association does not mean that low vitamin d causes heart attacks. Also, there are no studies that show that taking vitamin d supplements prevents heart attacks. If you're wondering about your vitamin d level, see your doctor. There are other reasons to take it, like bone strength. ...Read more
Arteriosclerosis: Heart attacks are more a result of inflammation than arteriosclerosis. You can have stable plaque or unstable plaque. Inflammation puts you at risk of rupturing a plaque and having a heart attack. I recommend having labs for inflammation, oxidation, genetic markers, diabetes markers, and have a sono of your carotid artery to see if you have plaque or not. ...Read more
Sclerosis: Arteriosclerosis or atherosclerosis of the arteries to the heart results in irregular protrusion on the inside of the vessel. This causes turbulent flow of blood, causing the platelets to hit each other, aggregate, form small clots that get thrown to where they can't pass through and a complete blockade of that vessel and death of tissue just supplied by that artery. That is heart attack. ...Read more
Coronary disease develops from our lifestyle and as we age
real blockage develops in some or all coronary vessels. One or more plaques disrupt and obstruct. If adequate collateral pathways exist may just vagus transient angina or pain. Angina is pain without damage.
If not adequate flow, or collateral, acute myocardial infarction- heart attack occurs and that is "damage".
Heart failure may follow. ...Read more
I started prednisone this morning (2 ten mg tablets) and I suffered a HUGE panic attack a few hours ago, shaking, trembling, racing heart, blurred vi?
On a low dose of prednisone, 4 mono- I had a potent canni edible the other night and had an extremely bad panic attack (heart pounding) am I ok?
First, canni edible is likely not legal in Illinois. This implies a bad pattern of use of drugs.
Second, someone is on daily prednisone they have problmes. Both the underlying tendancy to have allergic reactions and the effects of prednisone (which affects mood) are abnormal and relevant. ...Read more
I was in hospital this morning as I had an asthma attack at 3am. They gave me respigen through a spacer and prednisone. I've have since been getting headaches and feeling very nauseous from the inhalers. My heart feels like it's racing.
Asthma inhalers: Overuse of respigen can cause racing if heart, feeling light headed and hands can become shaky. ...Read more
Why can I finally breath after taking prednisone I haven't been able to breath for 7 years with emphazema I can breath my heart doesn't speed up thanx.
I took Prednisone early this morning. I am not drinking any caffeine andI haven't usedmy inhaler today. Can the Prednisone still affect my heart now?
Medication: Actually 90 beats per minute is still within normal range. Please don't stop your medication unless you have discussed this with your doctor. ...Read more
Heart rate ok but can feel beating below ribs. Started 15mg prednisone 2days ago. Is this caused by my anxiety or meds?
Titrating off of prednisone now on 10mg. Can you feel heart palpitations and dermatographia? I feel that and have had that in the past
Yes: Palpitations are a symptom reported by a patient. Then we try to figure out if it is increase awareness of normal beating, or really abnormal beating of the heat. Dermatographia is drawing on the skin due to the release of histamine a chemical that cause a "wheal" or raised edge. Both of those comments can be felt! . The Prednisone can aggravate the esophagus making you feel the heart beat. ...Read more
Been taking prednisone since tues, today my heart has been racing just took blood pressure it was 110/68 and heart rate 104. What do need to do.
Prednisone fast HR: Prednisone usually does not cause a fast heart rate. Some people feel agitated or hyper on steroids and this can cause a fast heart rate. I see you are on cough meds. If there is a decongestant in the medication then it can cause a fast heart rate. Just having a cold, being dehydrated can increase your heart rate. If drinking fluids does not help you could take an extra dose of your toprol (metoprolol). ...Read more
Took prednisone in dec for sinus problem and while on this medicine developed skipped heart beats. Is there any way to restore regular heart beats?
Prednisone: Can worsen palpitations. ..If in going after long discontinuation then see your physician especially if symptomatic. ...Read more
I finished taking prednisone 8 days ago & ever since I've been waking up in the middle of the night with my heart racing. Why?
Stop'd prednisone (20mg/day for sinus)bc of bad side effects;now at day 3 after last pill and BP is still high w/ rapid heart rate. When normalize?
How long: How long were you on it? It can be quite dangerous to suddenly stop without a taper. ...Read more
Not generally: Not generally, but in you, it might. (we're all different, Thank the Lord!). ...Read more
Is it normal to experience heart palpitations, hr of 100, and dizziness when tapering prednisone by 1 mg? O
Palpitations: No. Experiencing palpitations is not normal. About 1-2% of patients taking stroid therapy reported palpitations as side effect. Some times prolonged steroid therapy could cause cortisol deficiency, which could lead to hypotension; tachycardia (rapid heart beat) could be a reflex response. There are multiple other causes for tachycardia and palpitations. Talk to your physician. ...Read more
- Talk to a doctor online
- How to tell the difference between a heart attack and gas?
- Gift ideas for heart attack victims
- How long one can live after a massive heart attack with a cardiac arrest?
- Is there a relationship between bruising and allergies?
- Is there a relationship between lymphedema and lymphoma?
- Is there any relationship between atherosclerosis and multiple sclerosis?
- Symptoms of heart attack in men over 50
- Massive heart attack survival rate
- Short and long term effects of heart disease
- Vagus nerve heart attack
- Warning of a heart attack pain may radiate down the
- What is relationship between heart rate and breathing rate?
- 4 bodily signs a heart attack is near
- Long term effects of widowmaker heart attack
- Is it possible for a person to have a heart attack when family member dies in a plane crash?
- Prednisone heart
- Is aleeve sinus safe for patients had mild heart attack?
- How long for plaque to develop heart?
- Track marks er anxiety panic attacks hippa
- Chance of heart attack with cardiac workup